Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 1998, 12:07 AM EST for Adams County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 12:07 AM EST (05:07 UTC)
- Expired
- Aug 5, 1998, 3:05 AM EST
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 050507 FFWFWA INC001-009-053-075-179-050805- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1207 AM EST WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS REISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... ADAMS COUNTY IN NORTHEASTERN INDIANA BLACKFORD COUNTY IN NORTH CENTRAL INDIANA GRANT COUNTY IN NORTH CENTRAL INDIANA JAY COUNTY IN NORTHEASTERN INDIANA WELLS COUNTY IN NORTHEASTERN INDIANA * UNTIL 305 AM EST * AT 1155 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN FROM PERU TO MARION TO MUNCIE... MOVING SLOWLY NORTHEAST AT 15 MPH. * VERY HEAVY RAIN HAD FALLEN ACROSS THESE COUNTIES THIS EVENING WITH WIDESPREAD 4 TO 6 INCH AMOUNTS REPORTED. MANY ROADS ACROSS WERE CLOSED PARTICULARLY IN GRANT AND ADAMS COUNTIES. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A MUNCIE TO PERU LINE AND WERE MOVING SLOWLY NORTHEAST. ADDITIONAL MODERATE TO HEAVY RAIN IS POSSIBLE EARLY THIS MORNING WITH AN ADDITIONAL INCH LIKELY WHICH WILL ONLY AGGREVATE THE FLASH FLOOD THREAT. IF YOU ARE IN THESE AREAS... BE PREvPARED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADS! TEH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:45 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 6:45 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 645 PM EST TUE AUG 4 1998 SEEMS CONVECTIVE OUTFLOW HAS REINFORCED WARM FRONT FROM SFC LOW NR BRL TO DAY. STORMS CONTINUE TO REDEVELOP ALONG AND JUST NORTH OF THIS FTR WITH LARGER CONVECTIVE CLUSTER BACK WEST ACRS CENTRAL IL MOVING EAST. RUC2 SFC SHOWING BNDRY MOVING SLOWLY NORTHWARD AND GIVEN PROXIMITY OF THETA E RIDGE...DIFFLUENT THICKNESSES AND HIGH PWS XPC ALOT MORE RAIN IN ST"ORE FOR THE FA OVERNIGHT. GREATEST FLASH FLOOD THREAT OVER AREAS THAT RECEIVED THE BIG RAIN EARLIER THIS MORNING. .IWX...FLASH FLOOD WATCH FOR MUCH OF NORTH CENTRAL INDIANA FOR TONIGHT. TEH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:07 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Jay, Wells | 3 hr |
| Aug 5, 3:16 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Wells | 3 hr |
| Aug 5, 3:16 AM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Aug 5, 11:30 AM EST | Flash Flood Warning | IWX | Grant | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.